Discussions that mention florinef

Thyroid Disorders board


I am a new member here. My brother, 24 years of age, has Addison's disease (for 16 years), as well as he has been diagnosed with hypothyroidism (1.5 years).

In the last month he has developed psychosis or lost touch with reality.

What that means is that he has been hearing voices, auditory hallucinations, he is easily confused, depressed, unmotivated, and as of late delusional.

We have had to admit him in a psychiatric hospital here in Toronto Canada where we live.

I was curious to see if any other Addisonians have had similar problems or
heard of anything similar.

My brothers medicines included:

Predisone (5mg)
Dexamethasone (0.25mg)
Florinef (0.1mg)
Synthroid (50 micrograms)

But he was taking his medicine incorrectly. He wasn't dividing his doses of
Predisone or Dexamethasone (was suppose to take one in the morning and one in the evening, but he was taking both in the morning). And he was taking two Dexamethasones (so 0.5mg), plus Prednisone (5mg).

Also, he stopped taking his medicine for a period of close to a year (for both his Addisons and Hypothyroidism). Than he started taking it last month and developed this psychosis.

The doctors are checking his THS, T4, T3, ACTH levels now. But I was wondering if anyone heard of this. Psychosis or mental changes from these medications. They checked his THS in emergency and found it to be 3.21, but they didn't check his T4s or T3s.

We are very worried about my brother.

Any help you can provide will help.